Alert archive / Kansas / River Flood Warnings in 2015

River Flood Warning 27, NWS Topeka, KS

May 24, 2015Shawnee County, Kansas

NWS Topeka, KS issued this river flood warning at May 24, 2015, 12:45 AM CDT for Shawnee County, Kansas. It took effect at May 24, 2015, 1:38 AM CDT. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
May 24, 2015, 12:45 AM CDT (05:45 UTC)
In effect from
May 24, 2015, 1:38 AM CDT
Expired
May 24, 2015, 10:31 PM CDT
In force
21 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
Minor

County Shawnee County, KS

The radar

The Topeka radar (KTWX), 48 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wakarusa River at Wakarusa (WRWK1). The gauge peaked at 18.56 ft at May 24, 2015, 7:00 AM CDT.

actionminormoderate510152005/2405/2505/26
Action stage
10 ft
Minor stage
15 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06891200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

521 
WGUS43 KTOP 240545
FLWTOP
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1245 AM CDT SUN MAY 24 2015

...The National Weather Service in Topeka, KS has issued a flood 
warning for the following streams in Kansas...

  Wakarusa River at Wakarusa affecting Shawnee County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC177-241345-
/O.NEW.KTOP.FL.W.0027.150524T0638Z-150525T0331Z/
/WRWK1.1.ER.150524T0638Z.150524T1200Z.150524T1531Z.UU/
1245 AM CDT SUN MAY 24 2015

The National Weather Service in Topeka, KS has issued a 

* Flood warning for 
  The Wakarusa River at Wakarusa.
* until this evening.
* At 12:15 AM Sunday the stage was 14.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight this morning 
  and continue to rise to near 19.0 feet by this morning.The river 
  will fall below flood stage by late this morning.
* Impact...At 15 feet...Minor flooding occurs along the Wakarusa River.

&&

LAT...LON 3890 9573 3890 9563 3887 9563 3887 9573




$$
3 follow-up statements
585 
WGUS83 KTOP 240854
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
354 AM CDT SUN MAY 24 2015

...The Flood Warning continues for the following streams in Kansas...

  Cottonwood River near Emporia affecting Lyon County
  Marais Des Cygnes River near Quenemo affecting Franklin and Osage 
  Counties
  Neosho River near Emporia 3nw affecting Lyon County
  Neosho River Near Neosho Rapids affecting Coffey and Lyon Counties
  Pottawatomie Creek at Lane affecting Franklin County
  Salt Creek near Lyndon affecting Osage County

...The Flood Warning continues for the following streams in Kansas..
  Marais Des Cygnes River above Reading affecting Lyon and Osage 
  Counties
  Pottawatomie Creek near Scipio  affecting Anderson and Franklin 
  Counties
  Wakarusa River at Wakarusa affecting Shawnee County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC059-139-241654-
/O.EXT.KTOP.FL.W.0025.150524T1409Z-150526T2009Z/
/QNMK1.2.ER.150524T1409Z.150525T0600Z.150526T0209Z.NO/
354 AM CDT SUN MAY 24 2015

The Flood Warning continues for
  The Marais Des Cygnes River near Quenemo.
* from this morning to Tuesday afternoon.
* At  2:34 PM Saturday the stage was 6.6 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 26.1 feet by early Monday morning.The river will 
  fall below flood stage by Monday before midnight.
* Impact...At 26.1 feet...Farm field along the river just north and 
  east of South Stubbs Road bridge floods. South Stubbs Road remains 
  flooded about 2 miles south of Quenemo.

&&

LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552




$$

KSC111-139-241654-
/O.CON.KTOP.FL.W.0023.000000T0000Z-150525T2001Z/
/RDNK1.2.ER.150524T0540Z.150524T1800Z.150525T0801Z.NO/
354 AM CDT SUN MAY 24 2015

The Flood Warning continues for
  The Marais Des Cygnes River above Reading.
* until Monday afternoon.
* At  3:45 AM Sunday the stage was 22.0 feet.
* Flood stage is 19.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 22.2 feet by this
  afternoon. The river will fall below flood stage Monday morning.
* Impact...At 23.0 feet...Overlow on the right bank is in several 
  swift channels over Road Y 5, 3 miles north of Reading.

&&

LAT...LON 3856 9602 3860 9596 3853 9586 3849 9592




$$

KSC111-241654-
/O.EXT.KTOP.FL.W.0026.150524T1747Z-150526T1019Z/
/EPRK1.2.ER.150524T1747Z.150525T0600Z.150525T2219Z.UU/
354 AM CDT SUN MAY 24 2015

The Flood Warning continues for
  The Neosho River near Emporia 3nw.
* from this afternoon to late Monday night.
* At 10:36 PM Saturday the stage was 14.6 feet.
* Flood stage is 19.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 22.3 feet by early Monday morning.The river will fall 
  below flood stage by Monday afternoon.

&&

LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606




$$

KSC031-111-241654-
/O.EXT.KTOP.FL.W.0018.150524T1332Z-150528T0600Z/
/NEOK1.2.ER.150524T1332Z.150526T0000Z.150527T1200Z.NO/
354 AM CDT SUN MAY 24 2015

The Flood Warning continues for
  The Neosho River Near Neosho Rapids.
* from this morning to late Wednesday night.
* At  3:30 AM Sunday the stage was 21.5 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 27.0 feet by Monday evening.The river will fall below 
  flood stage by Wednesday morning.
* Impact...At 26.0 feet...Water covers large areas over both banks.

&&

LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588




$$

KSC059-241654-
/O.EXT.KTOP.FL.W.0019.150524T2133Z-150527T0210Z/
/LNEK1.2.ER.150524T2133Z.150525T1200Z.150526T0810Z.NO/
354 AM CDT SUN MAY 24 2015

The Flood Warning continues for
  The Pottawatomie Creek at Lane.
* from this afternoon to Tuesday evening.
* At  3:30 AM Sunday the stage was 15.1 feet.
* Flood stage is 23.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 26.1 feet by Monday morning.The river will
  fall below flood stage by Tuesday morning.
* Impact...At 27.0 feet...North Kansas Avenue just north of the 
  railroad tracks floods.

&&

LAT...LON 3844 9512 3850 9500 3848 9494 3844 9504 3841 9507




$$

KSC003-059-241654-
/O.CON.KTOP.FL.W.0020.150524T1539Z-150526T0930Z/
/SIPK1.2.ER.150524T1539Z.150525T0600Z.150525T2130Z.NO/
354 AM CDT SUN MAY 24 2015

The Flood Warning continues for
  The Pottawatomie Creek near Scipio .
* from this morning to late Monday night.
* At  3:45 AM Sunday the stage was 17.3 feet.
* Flood stage is 23.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 26.3 feet by early Monday morning.The river will 
  fall below flood stage by Monday afternoon.
* Impact...At 25.6 feet...Farmers fields to the south of the creek 
  near Ohio Road floods.

&&

LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525




$$

KSC111-241653-
/O.EXT.KTOP.FL.W.0021.150524T1400Z-150528T0945Z/
/EMPK1.1.ER.150524T1400Z.150525T1800Z.150527T1545Z.NO/
354 AM CDT SUN MAY 24 2015

The Flood Warning continues for
  The Cottonwood River near Emporia.
* from this morning to late Wednesday night.
* At  3:30 AM Sunday the stage was 16.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 23.8 feet by Monday early afternoon.The river will 
  fall below flood stage by late Wednesday morning.
* Impact...At 24.0 feet...Highway K 99 on the south bank floods.

&&

LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613 3838 9635




$$

KSC139-241653-
/O.EXT.KTOP.FL.W.0024.000000T0000Z-150525T1521Z/
/LNDK1.1.ER.150524T0325Z.150524T1200Z.150525T0321Z.UU/
354 AM CDT SUN MAY 24 2015

The Flood Warning continues for
  The Salt Creek near Lyndon.
* until Monday morning.
* At  3:30 AM Sunday the stage was 14.3 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 14.8 feet by this
  morning. The river will fall below flood stage tonight.
* Impact...At 14.3 feet...Water overflows the north bank of the creek 
  and flows into fields north of Salt Creek just east of the Highway 
  75 bridge.

&&

LAT...LON 3862 9573 3862 9551 3858 9551 3858 9573




$$

KSC177-241653-
/O.CON.KTOP.FL.W.0027.000000T0000Z-150525T0331Z/
/WRWK1.1.ER.150524T0541Z.150524T1200Z.150524T1531Z.UU/
354 AM CDT SUN MAY 24 2015

The Flood Warning continues for
  The Wakarusa River at Wakarusa.
* until this evening.
* At  3:31 AM Sunday the stage was 17.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.0 feet by this
  morning. The river will fall below flood stage late this morning.

&&

LAT...LON 3890 9573 3890 9563 3887 9563 3887 9573




$$
083 
WGUS83 KTOP 241427
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
927 AM CDT SUN MAY 24 2015

...The Flood Warning continues for the following streams in Kansas...

  Cottonwood River near Emporia affecting Lyon County
  Marais Des Cygnes River at Ottawa affecting Franklin County
  Marais Des Cygnes River above Reading affecting Lyon and Osage 
  Counties
  Neosho River near Emporia 3nw affecting Lyon County
  Neosho River Near Neosho Rapids affecting Coffey and Lyon Counties
  Pottawatomie Creek at Lane affecting Franklin County
  Pottawatomie Creek near Scipio  affecting Anderson and Franklin 
  Counties
  Salt Creek near Lyndon affecting Osage County

...The Flood Warning continues for the following streams in Kansas..
  Marais Des Cygnes River near Quenemo affecting Franklin and Osage 
  Counties
  Wakarusa River at Wakarusa affecting Shawnee County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC059-242227-
/O.EXT.KTOP.FL.W.0022.150524T1610Z-150527T1732Z/
/OTWK1.2.ER.150524T1610Z.150526T0000Z.150527T0532Z.NO/
927 AM CDT SUN MAY 24 2015

The Flood Warning continues for
  The Marais Des Cygnes River at Ottawa.
* until Wednesday afternoon.
* At  8:30 AM Sunday the stage was 30.0 feet.
* Flood stage is 31.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 34.3 feet by Monday evening.The river will fall 
  below flood stage by early Wednesday morning.

&&

LAT...LON 3863 9551 3862 9507 3852 9507 3856 9514 3858 9551




$$

KSC059-139-242227-
/O.CON.KTOP.FL.W.0025.000000T0000Z-150526T2009Z/
/QNMK1.2.ER.150524T0339Z.150524T1200Z.150526T0209Z.NR/
927 AM CDT SUN MAY 24 2015

The Flood Warning continues for
  The Marais Des Cygnes River near Quenemo.
* until Tuesday afternoon.
* At  7:00 AM Sunday the stage was 27.7 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 29.5 feet by this
  afternoon. The river will fall below flood stage Monday before 
  midnight.
* Forecast...The river will continue to fall to below flood stage by 
  Monday before midnight.
* Impact...At 26.1 feet...Farm field along the river just north and 
  east of South Stubbs Road bridge floods. South Stubbs Road remains 
  flooded about 2 miles south of Quenemo.

&&

LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552




$$

KSC111-139-242227-
/O.EXT.KTOP.FL.W.0023.000000T0000Z-150525T1531Z/
/RDNK1.2.ER.150524T0540Z.150524T1800Z.150525T0331Z.NO/
927 AM CDT SUN MAY 24 2015

The Flood Warning continues for
  The Marais Des Cygnes River above Reading.
* until Monday morning.
* At  8:45 AM Sunday the stage was 23.2 feet.
* Flood stage is 19.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 23.5 feet by this
  afternoon. The river will fall below flood stage tonight.
* Impact...At 23.0 feet...Overlow on the right bank is in several 
  swift channels over Road Y 5, 3 miles north of Reading.

&&

LAT...LON 3856 9602 3860 9596 3853 9586 3849 9592




$$

KSC111-242227-
/O.EXT.KTOP.FL.W.0026.150524T1422Z-150526T1048Z/
/EPRK1.2.ER.150524T1227Z.150525T0600Z.150525T2248Z.UU/
927 AM CDT SUN MAY 24 2015

The Flood Warning continues for
  The Neosho River near Emporia 3nw.
* until late Monday night.
* At  7:00 AM Sunday the stage was 18.8 feet.
* Flood stage is 19.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 22.5 feet by early Monday morning.The river will fall 
  below flood stage by Monday afternoon.

&&

LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606




$$

KSC031-111-242227-
/O.EXT.KTOP.FL.W.0018.000000T0000Z-150528T1312Z/
/NEOK1.2.ER.150524T0915Z.150525T0600Z.150527T1912Z.NO/
927 AM CDT SUN MAY 24 2015

The Flood Warning continues for
  The Neosho River Near Neosho Rapids.
* until Thursday morning.
* At  8:30 AM Sunday the stage was 23.0 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 27.1 feet by 
  Monday morning. The river will fall below flood stage Wednesday 
  early afternoon.
* Impact...At 26.0 feet...Water covers large areas over both banks.

&&

LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588




$$

KSC059-242227-
/O.EXT.KTOP.FL.W.0019.150525T0453Z-150527T0745Z/
/LNEK1.2.ER.150525T0453Z.150525T1800Z.150526T1345Z.NO/
927 AM CDT SUN MAY 24 2015

The Flood Warning continues for
  The Pottawatomie Creek at Lane.
* from this evening to late Tuesday night.
* At  8:30 AM Sunday the stage was 17.6 feet.
* Flood stage is 23.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 26.1 feet by Monday early afternoon.The river will fall 
  below flood stage by Tuesday morning.
* Impact...At 27.0 feet...North Kansas Avenue just north of the 
  railroad tracks floods.

&&

LAT...LON 3844 9512 3850 9500 3848 9494 3844 9504 3841 9507




$$

KSC003-059-242227-
/O.EXT.KTOP.FL.W.0020.150524T1422Z-150526T1200Z/
/SIPK1.2.ER.150524T1344Z.150525T0600Z.150526T0000Z.NO/
927 AM CDT SUN MAY 24 2015

The Flood Warning continues for
  The Pottawatomie Creek near Scipio .
* until Tuesday morning.
* At  9:00 AM Sunday the stage was 23.2 feet.
* Flood stage is 23.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 26.0 feet by 
  early Monday morning. The river will fall below flood stage Monday 
  evening.
* Impact...At 25.6 feet...Farmers fields to the south of the creek 
  near Ohio Road floods.

&&

LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525




$$

KSC111-242227-
/O.EXT.KTOP.FL.W.0021.000000T0000Z-150528T0800Z/
/EMPK1.1.ER.150524T1340Z.150525T1200Z.150527T1400Z.NO/
927 AM CDT SUN MAY 24 2015

The Flood Warning continues for
  The Cottonwood River near Emporia.
* until late Wednesday night.
* At  8:30 AM Sunday the stage was 20.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 23.8 feet by Monday morning.The river will fall below 
  flood stage by late Wednesday morning.
* Impact...At 24.0 feet...Highway K 99 on the south bank floods.

&&

LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613 3838 9635




$$

KSC139-242227-
/O.EXT.KTOP.FL.W.0024.000000T0000Z-150525T1211Z/
/LNDK1.1.ER.150524T0325Z.150524T0930Z.150525T0011Z.UU/
927 AM CDT SUN MAY 24 2015

The Flood Warning continues for
  The Salt Creek near Lyndon.
* until Monday morning.
* At  9:00 AM Sunday the stage was 13.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* Impact...At 14.3 feet...Water overflows the north bank of the creek 
  and flows into fields north of Salt Creek just east of the Highway 
  75 bridge.

&&

LAT...LON 3862 9573 3862 9551 3858 9551 3858 9573




$$

KSC177-242227-
/O.CON.KTOP.FL.W.0027.000000T0000Z-150525T0331Z/
/WRWK1.1.ER.150524T0541Z.150524T1200Z.150524T1531Z.UU/
927 AM CDT SUN MAY 24 2015

The Flood Warning continues for
  The Wakarusa River at Wakarusa.
* until this evening.
* At  9:01 AM Sunday the stage was 18.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late this morning.

&&

LAT...LON 3890 9573 3890 9563 3887 9563 3887 9573




$$
415 
WGUS83 KTOP 242151
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
451 PM CDT SUN MAY 24 2015

...The Flood Warning is cancelled for the following streams in 
Kansas...

  Wakarusa River at Wakarusa affecting Shawnee County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC177-242221-
/O.CAN.KTOP.FL.W.0027.000000T0000Z-150525T0331Z/
/WRWK1.1.ER.150524T0541Z.150524T1200Z.150524T1815Z.UU/
451 PM CDT SUN MAY 24 2015

The Flood Warning is cancelled for
  The Wakarusa River at Wakarusa.
* At  4:15 PM Sunday the stage was 10.7 feet.
* Flood stage is 15.0 feet.
* Fell below flood stage at  1:15 PM Sunday.
* Forecast...The river will continue to fall to 5.7 feet by Monday 
  morning.


&&

LAT...LON 3890 9573 3890 9563 3887 9563 3887 9573




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at May 23, 7:59 PM CDT, 4 hours 46 minutes earlier.

Area forecast discussion, May 23, 7:59 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
759 PM CDT Sat May 23 2015

...Update to aviation forecast discussion...

.UPDATE...
Issued at 713 PM CDT SAT MAY 23 2015

Short term trends and some of the latest model runs show back edge
of precipitation likely staying out of north central KS for
awhile, so have decreased POPs in that area. Thunder will also be
most likely isolated, and mostly concentrated in the far east.
There will be a sustained period of at least moderate rain in the
east, mainly east of a line from Herington to Manhattan to
Marysville. Precipitation efficiency is high, and rainfall rates
up to an inch an hour have been observed from some of the heavier
cores. Another shortwave appears to be enhancing convection in
west TX and that could come up later tonight with another bout of
moderate to heavy rain.

&&

.SHORT TERM...(This Evening through Sunday)
Issued at 357 PM CDT SAT MAY 23 2015

Flooding concerns remain front and center for the next 36 hours.
Although mesoscale influences will dictate who receives the
greatest amounts of rainfall it still appears that areas roughly
along and southeast of a Emporia to Topeka line will see
widespread 2 to 4 inches with locally higher amounts possible
tonight through Sunday as moisture transport is maximized tonight
throughout the area within a environment characterized by PWATs of
1.5 to 1.75". 850mb winds of 40-50kts will be rather uniform
across the region with no obvious signs of a boundary at this time
however there are signals that a weak wave/meso element across OK
could enhance convection and rainfall rates along/east of the
turnpike tonight. The more obvious waves will arrive Sunday which
should act to back winds and support another round of heavy rains
across the eastern third of the area or roughly along and east of
highway 75. MUCAPE is fcst to remain modest AOB 500j/kg tonight however
given warm rain process and moisture transport rain will still be
locally heavy with training expected.

Have expanded the flood watch area to include Geary, Riley,
Pottawatomie and Nemaha counties given ongoing convection and
continued trend of short range models to shift axis of heavy rains
a bit further NW.

.LONG TERM...(Sunday Night through Saturday)
Issued at 357 PM CDT SAT MAY 23 2015

Have increased precip chances/amounts somewhat Sunday evening with
somewhat slower trend of ECMWF and GFS Ensembles, though at this
point amounts look low, but by this time small amounts could keep
flooding going and keeping the Watch through Sunday night. Differences in
the handling of the stronger/larger scale upper waves continue in
the latest models. The strongest feature still remains well south of
the area as it rotates northeast, with more spread in the weaker
wave passing through Nebraska Memorial Day and Monday night. Better
both lower and upper level forcing appears to stay to the northwest,
but in the weak overall flow and mean trough axis in place, will
keep chance PoPs going. Instability continues to look rather
impressive by mid afternoon with modest shear, giving rise to at
least some severe weather potential if storms can form.

Precip chances continue for much of the remainder of the week
continues. A weak surface trough sags in from the northwest for at
least small thunder chances again Tuesday afternoon and evening.
Though likely weak, isentropic upglide develops behind the
boundary  Wednesday into Wednesday night before the next slow moving
longwave trough approaches from the west. Moisture turn to the west
keeps chances going Thursday night with trough nearing and some
potential for a front to sag in around Friday night. Have the
highest chances in the latter periods with better overall forcing.
Overall weak flow should keep severe weather potential
climatologically low, and if repeated convection does occur the main
focus could again be flooding.

&&

.AVIATION...(For the 00Z TAFs through 00Z Sunday Evening)
Issued at 713 PM CDT SAT MAY 23 2015

Periods of rain, occasionally moderate to heavy will continue at
TOP and FOE throughout the night. This should keep things in the
MVFR range with IFR visibilities in heavier rain. At MHK, precip
should be lighter for the most part and it will likely be VFR
until low-level stratus comes in later tonight. MHK could also
have gusty east winds on the west side of precip area. On Sunday,
there may be a break late morning to mid afternoon before another
chance of rain and thunderstorms come in later in the day.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH through Monday morning FOR KSZ011-012-022>024-
026-036>040-054>056-058-059.

&&

UPDATE...GDP
SHORT TERM...Omitt
LONG TERM...65
AVIATION...GDP
Hazardous weather outlook, May 23, 4:15 PM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
415 PM CDT SAT MAY 23 2015

KSZ008>012-020>024-026-034>040-054>056-058-059-242115-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
415 PM CDT SAT MAY 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE RATHER PERSISTENT AND PRODUCE
PERIODS OF MODERATE TO HEAVY RAINFALL. THE HEAVIEST RAIN IS
EXPECTED TO BE ALONG AND EAST OF A LINE FROM HERINGTON TO
MANHATTAN TO SENECA...AND A FLASH FLOOD WATCH IS IN EFFECT FOR
THIS AREA THROUGH MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE THREAT FOR HEAVY RAINFALL AND POSSIBLE FLOODING CONTINUES
THROUGH SUNDAY NIGHT. TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE
FORECAST TO BE COMMON...WITH LOCALLY HIGHER AMOUNTS OVER 5 INCHES
POSSIBLE.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS IN THE AFTERNOON AND
EVENING OF MEMORIAL DAY. SOME OF THESE STORMS COULD BE STRONG TO
SEVERE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. SPOTTERS ARE
ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE
NATIONAL WEATHER SERVICE IN TOPEKA.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP

In the hours before

Local storm report, May 23, 9:46 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
946 PM CDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     FLASH FLOOD      1 S OSAGE CITY          38.62N 95.83W
05/23/2015                   OSAGE              KS   PUBLIC

            WATER RUNNING OVER THE SPILLWAY OF THE OSAGE CITY
            RESERVOIR IS RUNNING ACROSS SOUTH 4TH STREET. VERIFIED
            VIA SOCIAL MEDIA PHOTO.

&&

BARJENBRUCH
Local storm report, May 23, 10:49 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1049 PM CDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     FLASH FLOOD      AMERICUS                38.51N 96.26W
05/23/2015                   LYON               KS   LAW ENFORCEMENT

            FLASH FLOODING ONGOING ACROSS ALL OF LYON COUNTY. 15
            ROADS CURRENTLY IMPASSIBLE. A CREEK IN AMERICUS FLOODED
            SEVERAL STREETS IN TOWN.

&&

BARJENBRUCH
Local storm report, May 23, 10:50 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1050 PM CDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     FLASH FLOOD      OSAGE CITY              38.63N 95.83W
05/23/2015                   OSAGE              KS   LAW ENFORCEMENT

            SEVERAL COUNTY ROADS FLOODED THROUGHOUT OSAGE COUNTY.

&&

BARJENBRUCH
Local storm report, May 23, 10:51 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1051 PM CDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     FLASH FLOOD      BURLINGTON              38.19N 95.74W
05/23/2015                   COFFEY             KS   LAW ENFORCEMENT

            FLOODING ONGOING IN COFFEY COUNTY WITH ROADS CLOSED IN
            BURLINGTON...INCLUDING 16TH AND ANGUS WHERE WATER WAS
            RUNNING OVER THE ROAD.

&&

BARJENBRUCH
Local storm report, May 23, 10:59 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1059 PM CDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     FLASH FLOOD      KINCAID                 38.08N 95.15W
05/23/2015                   ANDERSON           KS   LAW ENFORCEMENT

            HIGHWAY 59 CLOSED AT THE RAILROAD TRACKS IN KINCAID.

&&

BARJENBRUCH
Local storm report, May 23, 11:03 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1103 PM CDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HEAVY RAIN       BURDICK                 38.56N 96.85W
05/23/2015  M3.50 INCH       MORRIS             KS   TRAINED SPOTTER

            RAINFALL TOTAL AS OF 11PM. DONE RAINING FOR NOW.

1100 PM     HEAVY RAIN       5 SE OVERBROOK          38.73N 95.49W
05/23/2015  M2.98 INCH       FRANKLIN           KS   CO-OP OBSERVER

            RAINFALL TOTAL AS OF 11 PM. STILL RAINING.

&&

KSANDERS

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:05 PM CDTSpecial Weather StatementTOPClay, Geary, Riley55 min
May 23, 7:22 PM CDTAreal Flood AdvisoryTOPCoffey, Lyon, Osage83 min
May 23, 8:17 PM CDTSpecial Weather StatementTOPMarshall, Nemaha, Pottawatomie43 min
May 23, 8:30 PM CDTFlash Flood WarningTOPCoffey, Lyon, Morris, Osage, Wabaunsee6 hr
May 23, 8:56 PM CDTRiver Flood WarningTOPCoffey, Lyon10 days
May 23, 8:56 PM CDTRiver Flood WarningTOPFranklin3 days
May 23, 8:56 PM CDTRiver Flood WarningTOPAnderson, Franklin56 hr
May 23, 8:56 PM CDTRiver Flood WarningTOPLyon8 days
May 23, 8:56 PM CDTRiver Flood WarningTOPFranklin4 days
May 23, 8:56 PM CDTRiver Flood WarningTOPLyon, Osage41 hr
May 23, 8:56 PM CDTRiver Flood WarningTOPOsage28 hr
May 23, 9:14 PM CDTAreal Flood AdvisoryTOPDouglas, Jefferson, Shawnee, Wabaunsee4 hr
May 23, 9:16 PM CDTAreal Flood AdvisoryTOPAnderson, Coffey, Franklin119 min
May 23, 10:29 PM CDTFlash Flood WarningTOPAnderson, Coffey, Franklin4 hr
May 23, 10:57 PM CDTRiver Flood WarningTOPFranklin, Osage64 hr
May 23, 11:25 PM CDTRiver Flood WarningTOPLyon45 hr
May 24, 2:06 AM CDTAreal Flood WarningTOPAnderson, Coffey, Franklin, Lyon, Osage6 hr
May 24, 4:01 AM CDTRiver Flood WarningTOPWabaunsee15 hr
May 24, 9:29 AM CDTRiver Flood WarningTOPCoffey25 hr
May 24, 10:44 AM CDTAreal Flood WarningTOPAnderson, Coffey, Douglas, Franklin, Lyon, Osage6 hr
May 24, 4:45 PM CDTAreal Flood WarningTOPAnderson, Coffey, Franklin, Lyon, Osage6 hr

Nearby

River Flood Warnings in Kansas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.